Tardive Dyskensia caused by Stelazine
Stelazine medication with known side effects continued to be prescribed by GP resulting in Tardive Dyskenesia symptoms.
The Claimant was first diagnosed with anxiety problems in 1976, at this point he was referred for psychiatric treatment.
In 1992 the Claimant was then prescribed Stelazine medication. In or around 2004 he was diagnosed as suffering from Blepharitis and facial grimacing/blinking, which were all symptoms of Tardive Dyskenesia. The Stelazine medication continued to be prescribed, despite the symptoms.
In 2008, the Claimant moved GP practice and was advised that he should not be taking Stelazine medication due to the side effects.
In 2009, the Claimant was given a definite diagnosis of Tardive Dyskenesia and the likely cause of this was the length of time he had been prescribed Stelazine medication.
The Claimant now suffers from significant daily symptoms, as a result of his Tardive Dyskenesia, including pain in the back of his head, tingling in his toes and fingers, and his tongue hangs out of his mouth, which impacts on his ability to talk.
The claim was pursued and negotiated successfully against the Claimant’s GP and prescribing Psychiatrist’s Trust and £22,000 was awarded to our client.